Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Charleston, SC

June 3, 2011Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2011, 6:41 PM EDT for Screven County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2011, 6:41 PM EDT (22:41 UTC)
Expired
Jun 3, 2011, 7:45 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Screven County, GA

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:09 PM EDTHAIL 15 Nw Sylvania, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS52 KCHS 032241
SVRCHS
GAC251-032345-
/O.NEW.KCHS.SV.W.0089.110603T2241Z-110603T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 745 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MILLHAVEN...HILLTONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
      3277 8145 3274 8177
TIME...MOT...LOC 2241Z 354DEG 9KT 3299 8164

$$
4 follow-up statements
242 
WWUS52 KCHS 032256
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT FRI JUN 3 2011

GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
656 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN SCREVEN COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 14 MILES NORTH OF SYLVANIA...MOVING
SOUTH AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA
AND MILLHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
      3277 8145 3274 8177
TIME...MOT...LOC 2257Z 354DEG 9KT 3295 8164

$$
122 
WWUS52 KCHS 032309
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT FRI JUN 3 2011

GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
709 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN SCREVEN COUNTY...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 14 MILES NORTH OF SYLVANIA...MOVING
SOUTH AT 10 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING NEAR LEWIS...
WHICH MAY ALSO TURN SEVERE SHORTLY.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA
AND MILLHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
      3277 8145 3274 8177
TIME...MOT...LOC 2309Z 354DEG 9KT 3295 8164

$$
250 
WWUS52 KCHS 032324
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT FRI JUN 3 2011

GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
724 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN SCREVEN COUNTY...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 15 MILES NORTH OF SYLVANIA...MOVING
SOUTH AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS JUST NORTHWEST OF 
SYLVANIA...WHICH IS CAPABLE OF PRODUCING NICKLE TO QUARTER SIZE HAIL.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA
AND MILLHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
      3277 8145 3274 8177
TIME...MOT...LOC 2323Z 354DEG 9KT 3296 8161

$$
333 
WWUS52 KCHS 032333
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT FRI JUN 3 2011

GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
733 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL SCREVEN COUNTY...

AT 728 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MILLHAVEN...OR
ABOUT 17 MILES WEST OF ALLENDALE...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLHAVEN...WADE PLANTATION ROAD....CAINS STORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3290 8167 3294 8173 3304 8156 3304 8154
      3292 8150
TIME...MOT...LOC 2333Z 354DEG 9KT 3299 8160

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:55 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 3, 3:55 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT FRI JUN 3 2011

.SYNOPSIS...
A WEAK BACKDOOR FRONT WILL DRIFT SOUTH INTO THE FORECAST AREA THIS
EVENING AND EVENTUALLY DISSIPATE TONIGHT. HIGH PRESSURE WILL RETURN
ACROSS THE AREA SATURDAY INTO SUNDAY. A COLD FRONT WILL MOVE
THROUGH THE AREA SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH
MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTIVE TRENDS HAVE YET TO BECOME ESTABLISHED BY 19Z THIS
AFTERNOON...AS DIURNAL CUMULUS ARE JUST BEGINNING TO SPREAD OVER
SOUTHEAST GEORGIA COUNTIES. NORTH TO NORTHWEST MID LEVEL FLOW HAS
KEPT THE SEABREEZE PINNED ALONG THE COASTLINE AT THIS HOUR...WHILE
A WEAK SYNOPTIC SCALE FRONT HAS SHIFTED INTO THE CHARLESTON TRI
COUNTY AREA.

HAVE LEANED TOWARD THE PRECIPITATION EVOLUTION DEPICTED IN THE NAM
AND LOCAL WRF MODELS...WITH BEST CONVECTIVE DEVELOPMENT LIKELY
DELAYED UNTIL AROUND 21Z. TEMPERATURES ACROSS SOUTH CAROLINA
COUNTIES REMAIN IN THE LOW TO MID 90S...A FEW DEGREES BELOW THE
CONVECTIVE TEMPERATURE. SOUTHEAST GEORGIA ZONES HAVE ACTUALLY
MIXED OUT THIS AFTERNOON...INDICATED BY DEWPOINTS IN THE LOW 60S
IN SOME LOCATIONS. THUS THERE REMAINS SOME UNCERTAINTY AS TO WHETHER
CONVECTIVE DEVELOPMENT WILL BE ABLE TO INITIATE OVER THE FORECAST
AREA OR ADVECT INTO THE REGION FROM UPSTREAM.

PREFERRED MODEL SOLUTIONS ARE FOCUSING ON AN UPPER LEVEL
IMPULSE...CURRENTLY DOWNSTREAM OF A RIDGE AXIS STRETCHING FROM THE
LOWER MISSISSIPPI VALLEY TO THE GREAT LAKES REGION...THAT WILL BE
SHIFTING INTO THE SOUTH CAROLINA UPSTATE REGION WITHIN NORTHWEST
FLOW ALOFT. LATEST THINKING IS THAT THUNDERSTORM ACTIVITY COULD
INITIALLY DEVELOP ALONG THE SAVANNAH RIVER WEST OF THE FORECAST
AREA...THEN SHIFT INTO THE WESTERN ZONES LATE IN THE AFTERNOON
TO THE EARLY EVENING HOURS. AS THE UPPER LEVEL ENERGY TRACKS
TOWARD THE SOUTH/SOUTHEAST...THE WEAK FRONT CURRENTLY ACROSS THE
FAR NORTHERN SECTIONS OF THE FORECAST AREA SHOULD MAKE BETTER
SOUTHWARD. CONSIDERING LINGERING BOUNDARIES AND THE SEABREEZE...AS
WELL AS SYNOPTIC SCALE FORCING FROM THE DESCENDING FRONT AND
SHORTWAVE ENERGY...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE
DURING THE NEXT SEVERAL HOURS.

PREFER TO KEEP POPS IN THE 20 TO 30 PERCENT RANGE UNTIL CONVECTIVE
TRENDS BECOME MORE CLEAR. WILL HIGHLIGHT BEST THUNDERSTORM
POTENTIAL INLAND AND SOUTH OF THE SAVANNAH RIVER THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS...AS THESE LOCATIONS WILL BE
SOUTH OF THE DESCENDING BOUNDARY AND CLOSEST TO THE APPROACHING
SHORTWAVE ENERGY ALOFT. STORM PREDICTION CENTER HAS MAINTAINED A
SLIGHT RISK FOR SEVERE WEATHER OVER THE FORECAST AREA FOR TODAY.
LATE DAY STORMS COULD BE STRONG TO LOCALLY SEVERE...HOWEVER
OVERALL CONFIDENCE IS STILL LOW DUE TO LIMITED INSTABILITY AT THIS
TIME AND COVERAGE CONCERNS. CONVECTIVE PARAMETERS DO SUGGEST THAT
THE MAIN HAZARDS WITHIN ANY ISOLATED SEVERE STORMS WOULD BE
DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO MENTION THE
POTENTIAL FOR ISOLATED SEVERE WEATHER IN THE HAZARDOUS WEATHER
OUTLOOK FOR TODAY.

HAVE INDICATED DECREASING POPS FROM NORTH TO SOUTH AS THE EVENING
PROGRESSES. ANY CONVECTION LINGERING SOUTH OF THE SAVANNAH AFTER
DARK WILL BE MAINLY DRIVEN BY THE UPPER IMPULSE AND BOUNDARY
INTERACTIONS. ANY SMALL RAIN CHANCES WILL END ONCE THE SHORTWAVE
SHIFTS SOUTH OF THE FORECAST AREA AFTER MIDNIGHT. LOW TEMPERATURES
TONIGHT WILL FALL INTO THE UPPER 60S INLAND TO THE LOW TO MID 70S
NEAR THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE REMNANTS OF THE COLD FRONT WILL STILL LIE NEAR THE
FORECAST AREA...ALTHOUGH IN A VERY ILL-DEFINED STATE...WITH HIGH
PRESSURE TO BUILD IN ITS WAKE FROM THE NORTH. MEANWHILE...DEEP
LAYERED RIDGING ALOFT WILL SETTLE INTO THE AREA WITH THE MEAN
1000-500 MB RIDGE AXIS TO ALIGN ITSELF OVER THE LOCAL AREA. HEIGHTS
WILL BUILD A LITTLE FURTHER FROM TODAY...AND GIVEN THAT THE DEEPEST
MOISTURE WILL PUSH OFF TO THE SOUTH AND SW AND NVA WILL MOVE IN
ALOFT...RAIN CHANCES DO NOT LOOK PROMISING. HOWEVER...GIVEN THE
DIFFUSE FRONT NEARBY ACROSS SOUTHERN GA AND THE SEA BREEZE
BOUNDARY...WE WILL CARRY POPS AS HIGH AS 14 PERCENT...LEAVING THE
OPTION OPEN TO GO WITH SLIGHT CHANCE POPS WITH THE EARLY MORNING
FORECAST. THE SEA BREEZE WILL GET AN EARLY START WITH AN EAST TO SE
BOUNDARY LAYER FLOW...AND THAT ALONG WITH SLIGHTLY LOWER 850 MB AND
1000-850 MB THICKNESS WILL PRODUCE TEMPS THAT ARE NOT QUITE AS HOT
AS THEY WERE TODAY. LOWER AND MID 80S WILL SUFFICE AT THE
BEACHES...CLOSER TO 90 INLAND FROM US-17 TO I-95...BUT AS HIGH AS
THE LOWER AND MID 90S ELSEWHERE.

SUNDAY...THE SURFACE AND RIDGING ALOFT WILL BEGIN TO SHIFT SOUTHWARD
IN ADVANCE OF THE NEXT COLD FRONT AND AN ASSOCIATED SHORT WAVE
ALOFT. WHILE WE DO SEE LOWER HEIGHTS...THE BEST FORCING WILL STAY TO
OUR NORTH AND NW THROUGH LATE DAY OR MORE LIKELY SUNDAY NIGHT. WE
WILL CARRY A RAIN FREE FORECAST THROUGH 21Z WITH CONVECTIVE TEMPS IN
THE LOWER AND MID 90S...THEN SLIGHT CHANCE POPS INTO SUNDAY NIGHT.
THESE PROBABILITIES THOUGH MAY NEED TO BE ADJUSTED UPWARDS AT A
LATER TIME IF AN ORGANIZED MCS IS ABLE TO DEVELOP WITH THE SHORT
WAVE. SOME OF THE CONVECTIVE PARAMETERS DO SUGGEST THE POSSIBILITY
OF SOME STRONG OR EVEN SEVERE STORMS IF THAT ORGANIZATION OCCURS.
THE HEAT WILL BE EVEN GREATER AGAIN DESPITE THE LOWER HEIGHTS
ALOFT...AS COMPRESSIONAL HEATING DEVELOPS AHEAD OF THE FRONT AND OUR
850 MB TEMPS AND LOW LEVEL THICKNESS VALUES INCREASE. THAT ALONG
WITH A WEST TO NW FLOW THROUGHOUT MUCH OF THE VERTICAL AND THE
CONTINUED VERY DRY GROUNDS DUE TO OUR LACK OF RAINFALL WILL ALLOW
FOR TEMPS TO REACH THE MID AND UPPER 90S JUST ABOUT EVERYWHERE. EVEN
THE BEACHES BEFORE THE RESULTANT SEA BREEZE WILL SEE TEMPS 85-90.
COMBINED WITH DEW POINTS IN THE MID AND UPPER 60S WILL GENERATE HEAT
INDICES OF 100-103 DEGREES IN THE AFTERNOON.

MONDAY...CONVECTION CHANCES WILL DROP AGAIN IN WAKE OF THE DEPARTING
SHORT WAVE ALOFT. BUT WITH THE REMNANTS OF THE FRONT OVER OR NEAR
THE AREA...THE SEA BREEZE AND SOME INDICATIONS OF THE NOSE OF THE
UPPER LEVEL JET...WE COULD SEE A FEW SHOWERS AND T-STORMS DEVELOPING
ACROSS THE AREA. CONFIDENCE/PROBABILITIES THOUGH ARE NO HIGHER THAN
14 PERCENT AT THIS TIME. TEMPS WILL BE A FEW DEGREES LOWER THAN ON
SUNDAY WITH MORE OF AN ONSHORE BOUNDARY LAYER FLOW AND SLIGHTLY
LOWER 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES TO OCCUR. LOOKING
FOR LOWER AND MIDDLE 80S AT THE COAST...LOWER AND MIDDLE 90S MOST
ELSEWHERE...BUT UPPER 90S WEST OF A LINE FROM HAMPTON TO NEWINGTON
AND GLENNVILLE. HEAT INDICES WILL AGAIN CRACK 100 DEGREES IN MANY
LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE IS EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE
THROUGH THE LONG TERM PERIODS...RESULTING IN MINIMAL RAIN CHANCES
AND ABOVE NORMAL TEMPERATURES. WILL KEEP POPS LIMITED TO SLIGHT
CHANCE OR LESS THROUGH THE PERIOD.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
KCHS...ISOLATED SHRA/TSRA COULD DEVELOP NEAR THE TERMINAL THROUGH
THIS EVENING DUE TO THE PROXIMITY OF A WEAK FRONT...THE SEA
BREEZE...AND LEFTOVER BOUNDARIES FROM EARLIER CONVECTION. HOWEVER
COVERAGE/PROBABILITIES DO NOT YET JUSTIFY ANYTHING MORE THAN CB
CLOUDS THROUGH 01Z SATURDAY. LOW LEVEL MOISTURE WILL GET TRAPPED
BENEATH THE NOCTURNAL INVERSION LATE TONIGHT IN WAKE OF THE COLD
FRONT...AND MVFR OR EVEN IFR CONDITIONS REMAIN A POSSIBILITY
THROUGH 13Z.

KSAV...COULD SEE A FLARE-UP OF CONVECTION LATE THIS AFTERNOON/EARLY
TONIGHT OVER OR NEAR THE KSAV TERMINAL...AS A SHORTWAVE MOVES IN
FORM THE NORTHWEST. THIS FEATURE...ALONG WITH THE INTERACTION OF
THE SEA BREEZE AND CONVECTION FROM UPSTREAM...WILL IMPACT THE
TERMINAL FROM 21Z-03Z. ONCE CONVECTIVE TRENDS BECOME BETTER
ESTABLISHED...MAY NEED TO SHOW MORE THAN JUST CB CLOUDS IN THE
TAF. STRONG WINDS AND LARGE HAIL ARE POSSIBLE IN ANY STORM THAT
DOES OCCUR. MVFR OR LOWER CONDITIONS ARE THEN POSSIBLE LATE
TONIGHT INTO EARLY SATURDAY...ESPECIALLY IF WE GET ANY RAINFALL TO
OCCUR.

EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME REDUCED VISIBILITIES
IN ISOLATED SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY
NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL.

&&

.MARINE...
A WEAK FRONT WILL DESCEND THROUGH THE WATERS OVERNIGHT...AND
EXPECT SOUTHERLY FLOW THIS AFTERNOON TO STEADILY BACK TO THE
NORTHEAST BY DAYBREAK SATURDAY. A SUBTLE NORTHEAST TO EAST SURGE
WILL AFFECT THE WATERS SATURDAY IN THE WAKE OF THE DIFFUSE COLD
FRONT...BUT EVEN WITH THE SEA BREEZE CIRCULATIONS DO NOT EXPECT
WIND SPEEDS TO EXCEED 15 KT...WITH SEAS NO HIGHER THAN 3 FEET.

THERE WILL BE SOME TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF A
COLD FRONT LATER SUNDAY...BUT AGAIN NOTHING MORE THAN 15 KT WINDS
AND 3 FEET SEAS TO OCCUR. MARINERS ARE ALERTED TO THE POSSIBILITY OF
SOME STRONG T-STORMS POSSIBLY IMPACTING THE WATERS LATE SUNDAY INTO
SUNDAY NIGHT IN ASSOCIATION WITH AN APPROACHING COLD FRONT.

HIGH PRESSURE WILL THEN PREVAIL ACROSS THE SC WATERS MONDAY...WITH
THE REMAINS OF THE FRONT ACROSS THE GA WATERS. WINDS AND SEAS THOUGH
WILL BE WELL BELOW ANY SCA CRITERIA.

TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL PREVAIL OVER THE
WATERS THROUGH MID WEEK. OVERALL...IT LOOKS LIKE A FAIRLY TRANQUIL
PERIOD WITH WINDS AND SEAS BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 3, 5:02 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
502 AM EDT FRI JUN 3 2011

AMZ330-350-352-354-374-040915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
502 AM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-040915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
502 AM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS
AND LARGE HAIL. THE REGION MOST AT RISK WILL BE WEST OF U.S.
HIGHWAY 17. THE WINDOW FOR POSSIBLE SEVERE WEATHER WILL RUN FROM
MID AFTERNOON THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 3, 3:17 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     WATER SPOUT      2 E TYBEE ISLAND        32.02N  80.84W
06/02/2011                   AMZ354             GA   LIFEGUARD

            TYBEE ISLAND LIFE GUARDS REPORTED A SMALL WATER SPOUT
            THAT WAS ABOUT 1.5 MILES OFF SHORE AND WAS STATIONARY.

1037 PM     TSTM WND DMG     CROCKETVILLE            32.92N  81.08W
06/02/2011                   HAMPTON            SC   911 CALL CENTER

            2 REPORTS OF TREES DOWN ON ROUTE 601 NEAR CROCKETVILLE.

1037 PM     TSTM WND DMG     1 NW WILLIAMS           33.05N  80.86W
06/02/2011                   COLLETON           SC   911 CALL CENTER

            TREES DOWNED BY THUNDERSTORM WINDS

1057 PM     TSTM WND DMG     5 NNW ROUND O           33.00N  80.57W
06/02/2011                   COLLETON           SC   911 CALL CENTER

            TREES DOWNED BY THUNDERSTORM WINDS

1105 PM     TSTM WND DMG     ROUND O                 32.94N  80.54W
06/02/2011                   COLLETON           SC   911 CALL CENTER

            TREES DOWNED BY THUNDERSTORM WINDS

1118 PM     TSTM WND DMG     GRAYS                   32.67N  81.02W
06/02/2011                   JASPER             SC   LAW ENFORCEMENT

            TREES DOWN IN THE COMMUNITY OF GRAYS.

&&

EVENT NUMBER CHS1100426 CHS1100427 CHS1100431 CHS1100430 CHS1100429
CHS1100428
Special weather statement, Jun 3, 5:04 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT FRI JUN 3 2011

GAZ087-088-032130-
JENKINS-SCREVEN-
504 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 530 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES NORTH OF SCARBORO...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SCARBORO AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3276 8168 3266 8189 3285 8195 3291 8185
TIME...MOT...LOC 2105Z 330DEG 9KT 3283 8186
Special weather statement, Jun 3, 5:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT FRI JUN 3 2011

GAZ088-100-032200-
BULLOCH-SCREVEN-
526 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROCKY FORD AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3267 8160 3256 8178 3270 8186 3279 8171
TIME...MOT...LOC 2127Z 329DEG 19KT 3270 8176
Local storm report, Jun 3, 5:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     ROCKY FORD              32.66N  81.83W
06/03/2011                   SCREVEN            GA   LAW ENFORCEMENT

            2 TREES DOWN IN ROCKY FORD.

&&

EVENT NUMBER CHS1100432

VB
Special weather statement, Jun 3, 6:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT FRI JUN 3 2011

SCZ049-050-032245-
CHARLESTON-COASTAL COLLETON-
617 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 645 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDISTO ISLAND...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO BEACH...EDISTO ISLAND...ROCKVILLE AND SEABROOK ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
SMALL HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3255 8017 3254 8017 3254 8018 3255 8020
      3251 8028 3247 8033 3248 8034 3262 8031
      3264 8016 3257 8015
TIME...MOT...LOC 2217Z 359DEG 12KT 3256 8025
Special weather statement, Jun 3, 6:31 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUN 3 2011

GAZ088-032300-
SCREVEN-
631 PM EDT FRI JUN 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 700 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8173 3303 8157 3303 8156 3280 8151
      3281 8178
TIME...MOT...LOC 2231Z 002DEG 9KT 3299 8164

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:36 PM EDTSpecial Weather StatementCHSScreven24 min
Jun 2, 11:47 PM EDTSpecial Weather StatementCHSEffingham28 min
Jun 3, 12:03 AM EDTSpecial Weather StatementCHSJenkins27 min
Jun 3, 12:10 AM EDTSevere Thunderstorm WarningCHSJenkins, Screven65 min
Jun 3, 12:59 AM EDTSpecial Weather StatementCHSJenkins31 min
Jun 3, 1:19 AM EDTSpecial Weather StatementCHSJenkins26 min
Jun 3, 5:04 PM EDTSpecial Weather StatementCHSJenkins26 min
Jun 3, 5:26 PM EDTSpecial Weather StatementCHSScreven34 min
Jun 3, 5:50 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Jenkins, Screven24 min
Jun 3, 6:31 PM EDTSpecial Weather StatementCHSScreven29 min
Jun 3, 6:42 PM EDTSpecial Weather StatementCHSEffingham33 min
Jun 3, 7:18 PM EDTSpecial Weather StatementCHSScreven27 min
Jun 3, 7:19 PM EDTSpecial Weather StatementCHSJenkins26 min
Jun 3, 7:40 PM EDTSevere Thunderstorm WarningCHSScreven31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.